Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 147, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2022, 6:58 PM CDT for Custer County, Nebraska. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2022, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 7, 2022, 7:48 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 119 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:00 PM CDT | HAIL 1.5 | 5 S Merna, NE | |
| Jun 7, 7:29 PM CDT | TSTM WND DMG | Ansley, NE | POWER POLES ARE DOWN ACROSS THE TRACKS. |
| Jun 7, 7:29 PM CDT | HAIL 1.75 | Ansley, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 1:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
384
WUUS53 KLBF 072358
SVRLBF
NEC041-080115-
/O.NEW.KLBF.SV.W.0147.220607T2358Z-220608T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
658 PM CDT Tue Jun 7 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Custer County in central Nebraska...
* Until 815 PM CDT.
* At 658 PM CDT, a severe thunderstorm was located near Merna, or 9
miles west of Broken Bow, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Broken Bow, Ansley, Merna, Mason City, Berwyn, Buckeye, Block Hill
Basin, Pressey State Wildlife Management Area, Burr Oak, Gavin
Siding, Intersection of Highway 183 and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 93.
Highway 2 between mile markers 269 and 307.
Highway 92 between mile markers 271 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4105 9959 4137 9992 4150 9980 4126 9920
4105 9921
TIME...MOT...LOC 2358Z 303DEG 32KT 4141 9982
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDC3 follow-up statements
689
WWUS53 KLBF 080014
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
714 PM CDT Tue Jun 7 2022
NEC041-080115-
/O.CON.KLBF.SV.W.0147.000000T0000Z-220608T0115Z/
Custer NE-
714 PM CDT Tue Jun 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
At 714 PM CDT, a severe thunderstorm was located near Broken Bow,
moving southeast at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Emergency management. At 7 pm...ping pong size hail was
reported south of Merna.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Broken Bow, Ansley, Merna, Mason City, Berwyn, Buckeye, Block Hill
Basin, Pressey State Wildlife Management Area, Burr Oak, Gavin
Siding, Intersection of Highway 183 and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 93.
Highway 2 between mile markers 269 and 307.
Highway 92 between mile markers 271 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4105 9959 4137 9992 4150 9980 4126 9920
4105 9921
TIME...MOT...LOC 0014Z 303DEG 32KT 4133 9966
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDC567
WWUS53 KLBF 080032
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
732 PM CDT Tue Jun 7 2022
NEC041-080115-
/O.CON.KLBF.SV.W.0147.000000T0000Z-220608T0115Z/
Custer NE-
732 PM CDT Tue Jun 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
At 731 PM CDT, a severe thunderstorm was located over Ansley, or 18
miles southeast of Broken Bow, moving southeast at 40 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Ansley, Mason City, Block Hill Basin, Gavin Siding, Intersection of
Highway 183 and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 93.
Highway 2 between mile markers 293 and 307.
Highway 92 between mile markers 300 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4105 9959 4134 9940 4126 9920 4105 9921
TIME...MOT...LOC 0031Z 293DEG 43KT 4127 9934
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDC552
WWUS53 KLBF 080048
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
748 PM CDT Tue Jun 7 2022
NEC041-080058-
/O.CAN.KLBF.SV.W.0147.000000T0000Z-220608T0115Z/
Custer NE-
748 PM CDT Tue Jun 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.
LAT...LON 4105 9959 4134 9940 4126 9920 4105 9921
TIME...MOT...LOC 0046Z 303DEG 32KT 4119 9917
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:38 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 7, 6:38 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 638 PM CDT Tue Jun 7 2022 .UPDATE... Issued at 635 PM CDT Tue Jun 7 2022 Updated to clear Cherry, Sheridan, Garden, and Deuel counties from the Severe Thunderstorm Watch. Currently tracking supercells in Custer county and Perkins counties with a cluster of storms in Grant and Arthur counties. Storms continue to make good time moving southeast across the region and look to move out of the region in another hour or two. && .SHORT TERM...(This afternoon through Wednesday night) Issued at 1217 PM CDT Tue Jun 7 2022 A complex convective environment has evolved across central and western Nebraska this morning with multiple boundaries across the region and clouds across southwest Nebraska inhibiting surface destabilization and likely creating a differential heating boundary. The primary synoptic frontal boundary is draped generally along the Nebraska/Kansas border with a lee trof well off to our west. Expect Short wave energy evident in water vapor imagery will spill down from the northern Rockies and initiate convection along the lee trof upstream as is happening currently across northeast Wyoming. This activity will grow upscale and work its way through the panhandle and start entering the western portion of our area late this afternoon. 0-3km bulk shear vectors around 30kt largely orthogonal to the lee trof and long curved hodographs shown in Bufkit will support discrete supercells with steep lapse rates and ample CAPE supporting a severe wind/hail threat. Best potential for landspouts with convective initiation looks to lie just off to our northwest but will monitor closely. As the initial discrete cells move in from the west, the convective environment will offer greater amounts of instability and shear to the south closer to the synoptic boundary. Expect all severe threats to include big hail, damaging winds, and perhaps a tornado will be in play as the convective threat transitions to locations south of highway 92 by early this evening with discrete cells merging into clusters and eventually moving off to our southeast as an MCS. Once the Convection slides off to our southeast this evening, expect generally dry conditions for the overnight though a lingering shower or two may be possible early. Wednesday looks quiet and dry with high pressure moving across the High Plains, followed by a chance of showers/possibly some thunder Wednesday night as the high pushes off to our east and return flow brings a warm front up into the region. .LONG TERM...(Thursday through Tuesday) Issued at 1217 PM CDT Tue Jun 7 2022 The warm front will linger over the region on Thursday and serve as a focus for convection as a good amount of short wave energy undercuts the temporarily flattening ridge over the Rockies. Expect instability will surge during the afternoon and soundings on Bufkit show considerable CAPE in the hail growth zone along with steep lapse rates in the boundary layer, so a severe hail/wind threat will be present into Thursday night. Thereafter, ensemble guidance continues to amplify the upper ridge over the western US with well above normal temperatures through the weekend. However short wave energy undercutting the ridge combined with the lee trof east of the Rockies will prevent a dry forecast with at least a chance for some showers and thunderstorms through Monday. A deep trof will then move into the PacNW early next week with cooler temperatures closer to normal making their way in from the northwest on Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 633 PM CDT Tue Jun 7 2022 Thunderstorms are expected to continue through the evening hours becoming more widespread overnight. Severe thunderstorms are likely with very large hail and damaging winds as the primary threats. Visibility reductions should be expected in heavy rainfall from these storms as well. Improving conditions are expected after Midnight CDT lasting through Wednesday morning. Some strong winds could also be possible in the afternoon across KVTN with northwest gusts up to 22 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...MBS SHORT TERM...MBS LONG TERM...MBS AVIATION...Kulik
Hazardous weather outlook, Jun 7, 2:55 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 255 PM CDT Tue Jun 7 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-082000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 255 PM CDT Tue Jun 7 2022 /155 PM MDT Tue Jun 7 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are likely through this evening. Thunderstorms will move into southwest and central Nebraska through the evening. The main hazards will be damaging winds, large hail, and locally heavy rainfall. In addition, there is a risk for isolated tornadoes across portions of central and southwest Nebraska where an enhanced risk for severe thunderstorms will exist. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Severe thunderstorms will again be possible on Thursday afternoon and evening, mainly across western and southwest Nebraska. Main threats will be large hail and strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, particularly across central and southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 7, 5:50 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 14 S THEDFORD 41.78N 100.57W
06/07/2022 M1.50 INCH THOMAS NE PUBLIC
LOTS OF HAIL WITH THE LARGEST BEING PING PONG BALL SIZE.
&&
SHAWN.JACOBSSpecial weather statement, Jun 7, 6:02 PM CDT, 56 minutes before
Special Weather Statement National Weather Service North Platte NE 602 PM CDT Tue Jun 7 2022 NEZ028-029-072345- Wheeler NE-Garfield NE- 602 PM CDT Tue Jun 7 2022 ...A strong thunderstorm will impact portions of southeastern Garfield and southern Wheeler Counties through 645 PM CDT... At 602 PM CDT, the public reported a strong thunderstorm near Fort Hartsuff State Park, or 8 miles east of Burwell, moving east at 50 mph. HAZARD...Penny size hail. SOURCE...Public. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Bartlett, Ericson and Pibel Lake State Recreation Area. This includes Highway 281 between mile markers 132 and 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4174 9906 4188 9908 4194 9830 4174 9830 TIME...MOT...LOC 2302Z 266DEG 45KT 4180 9897 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH CDC
Local storm report, Jun 7, 6:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 14 NE STAPLETON 41.62N 100.32W
06/07/2022 M1.50 INCH LOGAN NE PUBLIC
HAIL STRIPPED LEAVES OFF OF TREES.
&&
SHAWN.JACOBSLocal storm report, Jun 7, 6:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 17 ENE HYANNIS 42.07N 101.44W
06/07/2022 M66.00 MPH GRANT NE MESONET
GUDMUNDSEN
&&
CDCLocal storm report, Jun 7, 6:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL VENANGO 40.76N 102.04W
06/07/2022 M1.00 INCH PERKINS NE TRAINED SPOTTER
QUARTER SIZE HAIL IN VENANGO.
&&
SHAWN.JACOBSSpecial weather statement, Jun 7, 6:52 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
652 PM CDT Tue Jun 7 2022
NEZ035-036-057-059-080030-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
652 PM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of eastern Arthur,
Keith, northwestern Lincoln and southwestern McPherson Counties
through 730 PM CDT/630 PM MDT/...
At 651 PM CDT/551 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 21 miles southeast of
Hyannis to 6 miles southeast of Arthur to 8 miles north of Lemoyne.
Movement was southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Sutherland, Paxton, Sarben, Lemoyne, Keystone, Sutherland
Reservoir, Roscoe, Kingsley Dam, Lena, Coker, Flatts, Nevens,
Broganville, McKeag, Calora, Big Bald Hill, Bucktail Lake, Three
Mile Lake and Diamond Bar Lake.
This includes the following highways...
Highway 61 between mile markers 85 and 119.
Highway 92 between mile markers 128 and 138.
Interstate 80 in Nebraska between mile markers 126 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT/700 PM
MDT/ for southwestern and west central Nebraska.
&&
LAT...LON 4153 10107 4111 10110 4102 10166 4139 10198
4155 10164 4174 10159
TIME...MOT...LOC 2351Z 316DEG 32KT 4172 10158 4151 10160 4139 10185
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 88 min |
| Jun 6, 8:40 PM CDT | Special Weather Statement | LBF | Thomas | 50 min |
| Jun 6, 9:12 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 93 min |
| Jun 7, 2:21 PM CDT | Special Weather Statement | LBF | Sheridan | 24 min |
| Jun 7, 2:44 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 7, 3:14 PM CDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 7, 3:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 7, 3:51 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 54 min |
| Jun 7, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 91 min |
| Jun 7, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Sheridan | 84 min |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jun 7, 5:33 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan, Thomas | 87 min |
| Jun 7, 6:02 PM CDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jun 7, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| Jun 7, 6:52 PM CDT | Special Weather Statement | LBF | Keith | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.